Worse Tinnitus After Klonopin (Clonazepam) Taper

Discussion in 'Support' started by Brian P, Oct 8, 2021.

    1. AUTHOR
      AUTHOR
      Brian P

      Brian P Member

      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Ménière’s disease
      How long into the taper did you notice the tinnitus getting worse?
       
    2. Maria Francesca

      Maria Francesca Member Podcast Patron Benefactor

      Tinnitus Since:
      05/20
      Cause of Tinnitus:
      drug-induced peripheral neuropathy
      The first benzos I took at the beginning of my original tinnitus were of short action, as Lormetazepam and Alprazolam. I soon developed tolerance, so my tinnitus got worse even before starting tapering!

      I noticed further worsening especially reaching small doses, altough I did it really slowly by diluting Clonazepam in liquid form into water.
       
      • Hug Hug x 1
    3. AUTHOR
      AUTHOR
      Brian P

      Brian P Member

      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Ménière’s disease
      That’s terrible. I got worse at the smaller doses too. Much worse.
       
      • Hug Hug x 1
    4. AUTHOR
      AUTHOR
      Brian P

      Brian P Member

      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Ménière’s disease
      I did a standard taper .25 mg a week. Then I ran into trouble around .25 mg left and had to switch to Valium to finish the taper over the next 2 weeks.

      Also, did you get a static type tinnitus, as well? I have a high pitch static after the Klonopin.
       
    5. Andrew01
      Sunshine

      Andrew01 Member

      Location:
      Toronto
      Tinnitus Since:
      07/01/2021
      Cause of Tinnitus:
      Unknown / Began 5 days after second Moderna shot
      Hi all, I’ve taken 8 doses of Ativan the past five weeks at .5 mg, spaced about 4 days apart approx.

      Last dose was 3 days ago. Don’t think I need anymore and would like to stop (have a few 1 mg pills left but I’ll save them for an emergency).

      I’m just wondering if tapering would be good to prevent withdrawal, honestly I doubt it as can’t imagine a taper that makes sense, but I’m not sure if it’s the time taking Ativan is more important than the somewhat small dose.

      Best regards, hope you are all doing well.
       
    6. AUTHOR
      AUTHOR
      Brian P

      Brian P Member

      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Ménière’s disease
      Probably unnecessary.
       
      • Like Like x 1
    7. Ben Winders
      Pensive

      Ben Winders Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      acoustic
      So there really is not a single anti-anxiety drug we can take without nasty ototoxic side effects (maybe Kava Kava)?
       
      • Good Question Good Question x 1
    8. Stacken77
      Wishful

      Stacken77 Member Benefactor Hall of Fame

      Location:
      Sweden
      Tinnitus Since:
      10/2020
      Cause of Tinnitus:
      Noise (likely headphones & cars), Acoustic trauma did me in
      I've taken Hydroxyzine, it's an antihistamine with anticholinergic effects, i.e. it slows down the nervous system and can be effective for anxiety and especially sleep. Of course, it isn't as powerful or even comparable to a benzodiazepine, but it helped me get my act together when I first got tinnitus. Since it's an antihistamine it doesn't build tolerance. It isn't ototoxic in the sense that it doesn't kill hair cells, but I think any drug that impacts the nervous system can mess with tinnitus or hyperacusis in some. Any drug should be taken with great vigilance and caution, but I think Hydroxyzine should be pretty safe.
       
      • Like Like x 1
    9. Ben Winders
      Pensive

      Ben Winders Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      acoustic
      Doesn't it make you (too) sleepy (to function) during the day?

      EDIT: 10 seconds googling later...

      Incredible... like I said... every single thing is ototoxic.

      Hydroxyzine and sucralfate seem to trigger ototoxic adverse drug reactions in patients, a recent study has found. These drugs should not be given with other well-confirmed ototoxic medications.

      Hydroxyzine, sucralfate pose adverse ototoxic reactions
       
    10. Stacken77
      Wishful

      Stacken77 Member Benefactor Hall of Fame

      Location:
      Sweden
      Tinnitus Since:
      10/2020
      Cause of Tinnitus:
      Noise (likely headphones & cars), Acoustic trauma did me in
      It isn't a big problem. I've only used low doses of 10-20 mg which just helps with sleep. At my onset, I had anxiety attacks that made my heart race as I drifted off to sleep, but it helped me break out of that and calm the anxiety.
      Wow, that study is very recent. I had never found a study which could link it with ototoxicity before, but it's good that it's being researched thoroughly. That said, I guess you're right that no drug is completely safe, but I think some drugs are far safer than others; it's not black and white.

      In my opinion, antihistamines should be pretty safe, especially so in doses that isn't very high.
       
      • Like Like x 1
    11. AUTHOR
      AUTHOR
      Brian P

      Brian P Member

      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Ménière’s disease
      @linearb, how do you explain these people on BenzoBuddies who take like 7 pills and are sick for 2 years? Are they sensitive or are they making it up?
       
    12. Clerkp

      Clerkp Member

      Tinnitus Since:
      2000
      Cause of Tinnitus:
      Loud Music
      Following. I would really like something to take the edge off at night in particular. I am assuming most therapists won't be thinking about ototoxic side effects so I'd like to have some ideas on what to ask for.
       
    13. AUTHOR
      AUTHOR
      Brian P

      Brian P Member

      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Ménière’s disease
      Red wine.
       
      • Like Like x 1
    14. Clerkp

      Clerkp Member

      Tinnitus Since:
      2000
      Cause of Tinnitus:
      Loud Music
      Beer for me.
       
Loading...

Share This Page